Alert archive / Tennessee / Tornado Warnings in 2020
Tornado Warning 30, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jun 4, 2020, 6:14 PM CDT for Carroll County, Gibson County, Henderson County, Tennessee. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 6:14 PM CDT (23:14 UTC)
- Expired
- Jun 4, 2020, 6:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Carroll County, TN, Gibson County, TN, Henderson County, TN
The radar
The Memphis radar (KNQA), 131 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:55 PM CDT | TORNADO | 1 Nw Clarksburg, TN | TORNADO TOUCHED DOWN ON LEACH ROAD AND TRAVELED SOUTHEAST CROSSING PURDY AND POPLAR SPRINGS ROAD NEAR THE THOUSAND LAKES COMMUNITY. THE TORNADO CONTINUED SOUTHEAST TOWARD YUMA AND WESTPORT ROAD. |
| Jun 4, 6:55 PM CDT | TORNADO | Clarksburg, TN | REPORT OF 2 HOMES WITH ROOF DAMAGE, ONE HOME IS OFF OF 114. ALSO, REPORT OF SEVERAL TREES UPROOTED AND SNAPPED ACROSS CARROLL COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
080
WFUS54 KMEG 042314
TORMEG
TNC017-053-077-042345-
/O.NEW.KMEG.TO.W.0030.200604T2314Z-200604T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
614 PM CDT Thu Jun 4 2020
The National Weather Service in Memphis has issued a
* Tornado Warning for...
North central Henderson County in western Tennessee...
East central Gibson County in western Tennessee...
Southern Carroll County in western Tennessee...
* Until 645 PM CDT.
* At 613 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located over Atwood, or near Milan, moving
east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Milan, Huntingdon, Atwood, Parkers Crossroads, Wildersville,
Trezevant, Clarksburg, McLemoresville, Howley, Hickory Flat,
Hillard, Dollar, Ledbetter, Union Cross, Leach, Tate, Palmer
Shelter, Gann, Westport and Parker's Cross Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.
&&
LAT...LON 3589 8881 3603 8874 3593 8824 3574 8839
TIME...MOT...LOC 2313Z 287DEG 26KT 3594 8870
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
MJH1 follow-up statement
889
WWUS54 KMEG 042325
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
625 PM CDT Thu Jun 4 2020
TNC053-042334-
/O.CAN.KMEG.TO.W.0030.000000T0000Z-200604T2345Z/
Gibson TN-
625 PM CDT Thu Jun 4 2020
...THE TORNADO WARNING FOR EAST CENTRAL GIBSON COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3587 8870 3601 8868 3593 8824 3574 8839
TIME...MOT...LOC 2324Z 287DEG 26KT 3592 8860
$$
TNC017-077-042345-
/O.CON.KMEG.TO.W.0030.000000T0000Z-200604T2345Z/
Henderson TN-Carroll TN-
625 PM CDT Thu Jun 4 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTH
CENTRAL HENDERSON AND SOUTHERN CARROLL COUNTIES...
At 624 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located near Atwood, or 8 miles east of
Milan, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Atwood, Parkers Crossroads, Wildersville, Clarksburg, McLemoresville,
Howley, Westport, Hillard, Parker's Cross Roads, Dollar, Jumbo, Scott
Hill, Leach, Tate, Palmer Shelter, Yuma and Whitthorne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3587 8870 3601 8868 3593 8824 3574 8839
TIME...MOT...LOC 2324Z 287DEG 26KT 3592 8860
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
MJHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:11 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 4, 3:11 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Memphis TN 311 PM CDT Thu Jun 4 2020 .DISCUSSION... Only a few locations have been able to warm into the middle 80s today due to abundant cloud cover and numerous showers and thunderstorms. Coverage of storms is currently minimal but short term guidance has an additional round of storms along and East of the Mississippi River prior to sunset then weakening by around 10 pm. Will maintain a low confidence of strong storms based on said guidance. Overnight a ridge will begin to build back across the Midsouth from the West. This feature will limit coverage of precipitation tomorrow, but also result in warmer temperatures. As a result, expect more diurnally driven thunderstorms during peak heating tomorrow, diminishing quickly after sunset. Any of these type of storms is capable of producing localized heavy rain, brief damaging winds and small hail, however widespread organized severe weather is not expected. The ridge will continue to build Saturday boosting temperatures back into the 90s across the entire Midsouth. A shortwave will track across East Missouri into West Tennessee. Showers and thunderstorms should be most numerous near the Tennessee River and Alabama state line. Once again, organized severe storms are not expected. Dry conditions are expected Sunday with highs in the low 90s as the focus turns to the Gulf of Mexico. Tropical storm Cristobal is expected to approach the Coast of Louisiana early Sunday. Its exact track will be the single biggest factor in our forecast early next week. Temperatures should trend cooler due to clouds and rain could be significant. Models are in good agreement through Monday, but diverge a bit beginning Tuesday morning. The ECMWF currently has a deeper low and a more East track over West Arkansas resulting in a better chance of gusty wind and heavy rain for portions of the Midsouth...especially East Arkansas. By Tuesday evening into Wednesday, whats left of the storm should get caught up in the Westerlies and begin to shift off to the Northeast. Current WPC QPF Tuesday into Wednesday across the Midsouth is 1-2 inches. 30 && .AVIATION... /18z TAFs/ Morning convection has shifted over north MS and may affect TUP over the next few hours. Additional development is anticipated farther north this afternoon, but AM convection has stabilized the boundary layer for now. Will carry VCTS after 20z in most areas with diminishing coverage after 00z. That said, CAMs are indicating a band of persistent overnight convection from northeast AR across portions of west TN (mainly north of MEM). Should this activity develop, it will likely propagate south late tonight and early Friday. Confidence is low with regard to convection during the latter part of the TAF period, so will play it conservative for now. Some patchy low clouds are possible late tonight, especially toward TUP, so that bears watching as well. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 4, 3:18 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 318 PM CDT Thu Jun 4 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-052230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 318 PM CDT Thu Jun 4 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a marginal risk for severe thunderstorms this evening mainly before midnight across North Mississippi and West Tennessee. Damaging winds will be primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 4, 12:28 PM CDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
1228 PM CDT Thu Jun 4 2020
MSZ012-013-021-022-041800-
Lafayette MS-Panola MS-Calhoun MS-Yalobusha MS-
1228 PM CDT Thu Jun 4 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...
Southwestern Lafayette County in northwestern Mississippi...
Southeastern Panola County in northwestern Mississippi...
Northwestern Calhoun County in northeastern Mississippi...
Northeastern Yalobusha County in northwestern Mississippi...
At 1228 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles northwest
of Water Valley, moving southeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Lafayette...southeastern Panola...northwestern
Calhoun and northeastern Yalobusha Counties should monitor this storm
closely.
LAT...LON 3421 8983 3430 8967 3422 8936 3406 8948
3401 8969
TIME...MOT...LOC 1728Z 304DEG 18KT 3419 8966
MJSpecial weather statement, Jun 4, 1:16 PM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
116 PM CDT Thu Jun 4 2020
MSZ015-022-041900-
Pontotoc MS-Calhoun MS-
116 PM CDT Thu Jun 4 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...
Southwestern Pontotoc County in northeastern Mississippi...
Northern Calhoun County in northeastern Mississippi...
At 116 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Banner, or 11 miles
east of Water Valley, moving southeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Pontotoc and northern Calhoun Counties should
monitor this storm closely.
LAT...LON 3405 8951 3414 8951 3416 8948 3416 8933
3410 8915 3393 8918 3389 8939
TIME...MOT...LOC 1816Z 311DEG 15KT 3410 8943
MJSpecial weather statement, Jun 4, 2:17 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
217 PM CDT Thu Jun 4 2020
MSZ022-042000-
Calhoun MS-
217 PM CDT Thu Jun 4 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Southern Calhoun County in northeastern Mississippi...
At 217 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Sabougla, or 21
miles east of Grenada, moving southeast at 15 mph.
People in southern Calhoun County should monitor this storm closely.
LAT...LON 3383 8951 3389 8951 3395 8942 3381 8919
3372 8919 3372 8946
TIME...MOT...LOC 1917Z 319DEG 14KT 3386 8945
MJSpecial weather statement, Jun 4, 3:53 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
353 PM CDT Thu Jun 4 2020
TNZ001-002-042145-
Lake TN-Obion TN-
353 PM CDT Thu Jun 4 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
Northeastern Lake County in western Tennessee...
Northern Obion County in western Tennessee...
At 353 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Clayton, or 9 miles
northeast of Reelfoot Lake State Park, moving east at 20 mph.
People in northeastern Lake and northern Obion Counties should
monitor this storm closely.
LAT...LON 3650 8891 3628 8912 3640 8944 3650 8939
3651 8930
TIME...MOT...LOC 2053Z 290DEG 18KT 3647 8932
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:45 AM CDT | Special Weather Statement | MEG | Tipton | 30 min |
| Jun 4, 9:43 AM CDT | Special Weather Statement | MEG | Lauderdale | 17 min |
| Jun 4, 3:53 PM CDT | Special Weather Statement | MEG | Obion | 52 min |
| Jun 4, 5:29 PM CDT | Tornado Warning | MEG | Carroll, Crockett, Gibson, Madison | 31 min |
| Jun 4, 5:53 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 52 min |
| Jun 4, 6:43 PM CDT | Tornado Warning | MEG | Benton, Carroll, Decatur, Henderson | 32 min |
| Jun 4, 6:44 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 46 min |
| Jun 4, 6:47 PM CDT | Special Weather Statement | MEG | Benton | 13 min |
Nearby
Tornado Warnings in Tennessee, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.